MAUDE Adverse Event Report: K2M, INC. ANTI TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. ANTI TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-90005
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that a capri anti-torque handle, "fell apart during surgery." the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual inspection confirmed the handle to be disassembled.The lock key component of the anti-torque handle had fallen off of the wrench handle and disengaged from the collar.Both the spring and the press-fit 1/16" x 5/8" dowel pin, which hold the handle components together, were missing.The handle could not be reassembled without the spring and 1/16" x 5/8" dowel pin.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history was reviewed and no similar complaints for the reported catalogue number were identified.The most likely root cause is normal wear; the press-fit dowel pin was dislodged from the device after five years in the field.Wear from repeated use over time may have caused the press-fit pin to dislodge.
 
Event or Problem Description

Brand Name
ANTI TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14147748
Report Number3004774118-2022-00155
Device Sequence Number2932069
Product Code LXH
UDI-Device Identifier10888857033627
UDI-Public10888857033627
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90005
Device Catalogue Number2112-90005
Device Lot NumberGBML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown